Thunderstorm Wind, St. Landry
- When
- August 24, 12:00 PM CST
- Where
- St. Landry County, Washington
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 30.600, -92.033
Ag center recorded 66 mph wind gust. A barn lost part of its roof and door.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Ag center recorded 66 mph wind gust. A barn lost part of its roof and door.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 24, 8:50 AM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 950 AM CDT TUE AUG 24 2004 .DISCUSSION... NOT MUCH ACTIVITY ON THE RADAR THIS MORNING. BOTH MODEL GUIDANCE AND H20 VAPOR SATELLITE IMAGERY SHOW SLIGHTLY DRIER AIR ALOFT MOVING SE ACROSS E TX...WHICH WILL GRADUALLY DIMINISH TSRA ACTIVITY ACROSS TX...AND LA THIS EVENING. THIS IS DUE TO A MINOR 500MB SHORTWAVE AXIS OVER THE TX/LA BORDER THIS MORNING WITH THE SUBSIDENCE BEHIND IT IN TX...AND LIFT AHEAD OF IT ACROSS C AND SC LA...AS STATED IN THIS MORNINGS DISCUSSION. SO WILL MAKE MINOR ADJUSTMENTS TO THE ZONES... LEAVING 30% ACROSS BPT...LCH...POE ZONES...AND 40% AEX...LFT ZONES. DML .PREVIOUS DISCUSSION...MID-LEVEL HIGH CONTINUES TO BE PARKED OUT OVER THE NORTH-CENTRAL GULF OF MEXICO WHILE A SHORTWAVE IS MOVING OVER THE TOP OF THE HIGH OVER EAST TX. SHORTWAVE WILL MOVE SLOWLY EASTWARD TODAY SO HAVE SLIGHTLY HIGHER POPS OVER LA ZONES. WEAK SUBSIDENCE WILL TAKE PLACE BEHIND THE SHORTWAVE TODAY OVER TX ZONES...BUT NOT ENOUGH TO ENTIRELY CUT OFF AFTERNOON CONVECTION AS PWS WILL REMAIN NEAR 2 INCHES. AFTER TODAY...HIGH BEGINS TO EXPAND NORTHWARD SO WELL BE LOOKING AT MAINLY SOME WIDELY SCATTERED TSTM ACTIVITY TAKING PLACE FOR THE REST OF THE WEEK WITH DAYTIME HEATING. MAINLY KIND OF A BORING PATTERN SETTING UP FOR THE REMAINDER OF THE WEEK WITH TYPICAL LATE AUGUST WEATHER EXPECTED. TOWARDS THE END OF THE WEEK AND INTO THE WEEKEND...THE HIGH SHIFTS WESTWARD INTO NORTHERN MEXICO WITH A WEAKNESS IN THE HEIGHTS NOTED OVER EAST TX AND LOUISIANA. THIS MAY BE ENOUGH TO INCREASE OUR POPS A BIT INTO THE WEEKEND...BUT WILL CONTINUE WITH JUST SCT ACTIVITY FOR THE TIME BEING. HO HUM... && .PRELIMINARY POINT TEMPS/POPS... LCH 91 76 91 76 / 40 20 30 20 BPT 92 76 92 76 / 30 20 30 20 AEX 91 74 92 74 / 40 20 30 20 LFT 92 76 91 75 / 40 20 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && WILEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 614 AM CDT TUE AUG 24 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 241659- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 614 AM CDT TUE AUG 24 2004 .DAY ONE...TODAY AND TONIGHT... DEEP MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL PROVIDE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS TODAY. SHOWERS WILL CONTINUE INTO THE EVENING HOURS. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY... AN UPPER LEVEL HIGH PRESSURE AREA WILL BUILD INTO THE AREA...BUT WITH ABUNDANT MOISTURE WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. WILEY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417839.